Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 12, 2021, 2:40 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 12, 2021, 3:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
571
WWUS84 KMOB 121940
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Sat Jun 12 2021
ALZ262-264-122030-
Baldwin Central AL-Baldwin Inland AL-
240 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 330 PM CDT...
At 240 PM CDT, the strong thunderstorm was located near Stapleton, or
6 miles northeast of Spanish Fort, moving southeast at 20 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Spanish Fort, Robertsdale, Loxley, Stapleton, Summerdale and
Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8793 3069 8794 3075 8792 3075 8795
3074 8794 3069 8795 3070 8795 3075 8799
3079 8792 3080 8792 3086 8782 3057 8750
3040 8775
TIME...MOT...LOC 1940Z 323DEG 19KT 3075 8786
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:46 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 12:46 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1246 PM CDT Sat Jun 12 2021 .NEAR TERM /Now Through Sunday/...An upper level trough continues to reside over the southeastern U.S. today into Sunday. This helps promote northwesterly flow aloft today, becoming northerly by Sunday as upper level ridging to the west shifts slightly east. A surface trough over the southeastern U.S. may gradually attempt to close off into an area of low pressure by Sunday over GA or just offshore the GA coastline, and a weak/diffuse surface boundary dropping south across the CWA today helps to shift surface winds from westerly to northwesterly by the evening hours. The aforementioned boundary should serve as a focus for convective development this afternoon and evening. Ahead of this, we already have isolated shower and thunderstorm activity popping up across the region. Expect these to continue to exhibit a more pop up nature with storms generally lasting an hour or so before collapsing and repeating the cycle. Our environment is ripe for strong updrafts and downdrafts in storms this afternoon and evening. Latest mesoanalysis shows generally 3,500 to 4,500j/kg of SBCAPE has developed over the region amidst surface temperatures in the upper 80's and lower 90's, and surface dewpoints in the middle 70's along with steep low level lapse rates over 8C/km. Generally anticipate SBCAPE to build to around 4,000 to 5,000j/kg by peak heating this afternoon into early evening. Likewise, our MLCAPE is high generally between 2,500 to 3,500j/kg, with the higher values becoming more widespread through peak heating. Shear is rather marginal, with around 15 to 20kts effective shear present, however may eventually support some local organization of convection into loose linear segments by this evening (particularly when shear is "maximized" closer to sunset as the LLJ picks up in intensity). PWAT's remain in the 1.7 to 2.0 inch range, and as such strong precip loading should be expected with any storms today. DCAPE values generally range in the 1,000 to 1,200j/kg range this afternoon and evening, supporting the notion for wet microbursts with any storms. Main hazards today continue to be locally damaging wind gusts, heavy rainfall, and frequent lightning. A marginal risk for severe thunderstorms remains in place for all of the CWA by the SPC. By tonight, convection should gradually fade in intensity and coverage to isolated to perhaps scattered showers and thunderstorms at times. By daybreak Sunday, at best isolated showers and storms should remain. Temperatures overnight tonight will bottom out in the lower to middle 70's. Sunday will feature generally a similar evolution to Saturday, with convection increasing in coverage during the afternoon and evening hours and another shot at some wet microbursts. There may be some slightly increased shear to around 20 to 25kts Sunday, which may help with storm organization a bit. Generally the same thermodynamic environment remains, but could be modified some if enough convective overturning can occur Saturday. Same hazards are expected with storms Sunday, including locally damaging wind gusts, heavy rainfall, and frequent lightning. High temperatures Sunday should top out in the upper 80's to lower 90's. A MODERATE risk of rip currents remains in place today, becoming LOW risk on Sunday. MM/25 && .AVIATION... 18Z issuance...Generally VFR conditions prevail today through Sunday, with MVFR ceilings and visibility possible in any showers and thunderstorms. This is particularly the case this afternoon into mid-evening, and like-wise Sunday afternoon into mid-evening. Surface winds have been a bit gusty at times, with generally northwesterly winds around 10kts gusting to 15 to 20kts at times, particularly over far southwestern AL and the FL panhandle. Expect this to continue through this evening, before ramping up again tomorrow mid-morning to similar values. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 12, 1:41 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT Sat Jun 12 2021
FLZ205-206-121930-
Okaloosa Inland FL-Okaloosa Coastal FL-
141 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...
At 141 PM CDT, the strong thunderstorm was located over Ocean City,
moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8671 3040 8672 3040 8666 3041 8666
3041 8672 3053 8678 3064 8652 3045 8642
3052 8650 3047 8648 3043 8655 3046 8660
3041 8659 3040 8663 3039 8652 3042 8649
3041 8644 3038 8640
TIME...MOT...LOC 1841Z 331DEG 23KT 3044 8661Special weather statement, Jun 12, 2:13 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Jun 12 2021
ALZ266-FLZ202-122000-
Baldwin Coastal AL-Escambia Coastal FL-
213 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 300 PM CDT...
At 212 PM CDT, the strong thunderstorm was located 8 miles southwest
of Warrington, moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perdido Beach.
LAT...LON 3031 8756 3030 8753 3030 8750 3031 8744
3032 8754 3041 8744 3040 8745 3037 8744
3040 8741 3033 8722 3033 8715 3031 8727
3033 8730 3034 8728 3034 8731 3032 8732
3032 8734 3028 8751
TIME...MOT...LOC 1912Z 292DEG 26KT 3029 8736Special weather statement, Jun 12, 2:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Sat Jun 12 2021
ALZ262-264-122030-
Baldwin Central AL-Baldwin Inland AL-
240 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 330 PM CDT...
At 240 PM CDT, the strong thunderstorm was located near Stapleton, or
6 miles northeast of Spanish Fort, moving southeast at 20 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Spanish Fort, Robertsdale, Loxley, Stapleton, Summerdale and
Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8793 3069 8794 3075 8792 3075 8795
3074 8794 3069 8795 3070 8795 3075 8799
3079 8792 3080 8792 3086 8782 3057 8750
3040 8775
TIME...MOT...LOC 1940Z 323DEG 19KT 3075 8786The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 PM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 12, 1:45 PM CDT | Special Marine Warning | MOB | 45 min | |
| Jun 12, 3:23 PM CDT | Special Weather Statement | MOB | Crenshaw | 52 min |
| Jun 12, 4:34 PM CDT | Special Marine Warning | MOB | 41 min | |
| Jun 12, 4:49 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jun 12, 5:33 PM CDT | Special Weather Statement | MOB | Conecuh | 42 min |
| Jun 12, 6:22 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 23 min |
| Jun 12, 1:41 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
| Jun 12, 2:13 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 12, 3:58 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 62 min |
| Jun 12, 6:03 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.